MAUDE Adverse Event Report: MEDOS INTERNATIONAL SàRL LATARJET CANN. SCREWDRIVER; SURGICAL SCREWDRIVER, REUSABLE

MEDOS INTERNATIONAL SàRL LATARJET CANN. SCREWDRIVER; SURGICAL SCREWDRIVER, REUSABLE
Catalog Number 285220
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/01/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation summary: the complaint device was received and inspected.The complaint can be confirmed.It was observed that the distal driver end of the device was slightly bent.Also, it was evident that the driver end was stripped as the driver was heavily worn.The device is reusable, and was manufactured 8 years ago.It is possible that the device was reused multiple times which would cause wear on the driver end therefore is a potential root cause for the reported failure.However, we cannot discern a definitive root cause for the reported failure.At this point, no corrective action is required and no further action is warranted.However, depuy synthes mitek will continue to track any related complaints within this device family as a means of monitoring the extent with which this complaint is observed in the field.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
During latarjet procedure, when surgeon tried to place screw driver over guide wire the tip would not fit.The tip was bent so the driver would not slide over k wire.There is no patient consequence.This is report 1 for 1 (b)(4).

Brand Name
LATARJET CANN. SCREWDRIVER
Common Device Name
SURGICAL SCREWDRIVER, REUSABLE
Manufacturer (Section D)
MEDOS INTERNATIONAL SàRL
chemin-blanc 38
le locle 02400
SZ  02400
MDR Report Key9069958
Report Number1221934-2019-58335
Device Sequence Number14072734
Product Code LXH
UDI-Device Identifier10886705017904
UDI-Public10886705017904
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 04/09/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number285220
Device Lot Number10F2
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/06/2018
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/09/2018
Initial Report FDA Received Date09/16/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1